Jump to content
Important Survey - Please Participate ×

I took a dose of Cipro in the hospital


[st...]

Recommended Posts

"Fluoroquinolones include Cipro (ciprofloxacin), Levaquin (levofloxacin), and Avelox (moxifloxacin). They compete for the same binding site as benzodiazepines, which means 1 drug blocks the effect of the other.

Fluoroquinolones should be contraindicated with chronic benzodiazepine exposure in nearly every scenario, including nonmedical benzodiazepine abuse." Clinicians should explore all alternatives before fluoroquinolones are considered. If possible ask for alternative medication.

https://medshadow.org/drugs-interact-benzodiazepines/#:~:text=Fluoroquinolones%20include%20Cipro%20(ciprofloxacin)%2C,the%20effect%20of%20the%20other

 

Link to comment
Share on other sites

No. Just extreme anxiety border on panic. Would it have already affected me. I took it 5 hours ago.
Link to comment
Share on other sites

No. Just extreme anxiety border on panic(cause I’m scared). Would it have already affected me. I took it 5 hours ago.

Link to comment
Share on other sites

I’m terrified. I’m scared I’m gonna die.

 

I had c diff in early withdrawal and it came back again recently. I took oral vancomycin with minimal issues. Vanco is nasty but oral vanco is not absorbed into your bloodstream and therefore does not affect you systemically. I tried flagyl(metronidazole) the first time, that was a nightmare. They gave me Cipro but I refused it. Everyone is different. I thought I would die after the flagyl. It messed me up bad. But here I am still kicking. Hang in there.

Link to comment
Share on other sites

It was just one dose, you should be ok. Do not know what is the reason they give it to you but it is an antibiotic and if you are prescribed more then you might want to talk to your pharmacist about your concern. You are not going to die, not everyone experiences adverse effects. You are just very scared and that makes your symptoms feel worse. I have taken cipro many times while on benzodiazepine and had no idea that they might interact. I do not recall any concerning symptoms. I did not take any antibiotics during or after withdrawal. So sorry about your experiences. What did the doctor say about the diarrhea.
Link to comment
Share on other sites

If you are still on prozac 10mg, I believe you will be fine.

 

Try not to be too concerned, otherwise the worry will make it as bad.

 

 

Link to comment
Share on other sites

It was just one dose, you should be ok. Do not know what is the reason they give it to you but it is an antibiotic and if you are prescribed more then you might want to talk to your pharmacist about your concern. You are not going to die, not everyone experiences adverse effects. You are just very scared and that makes your symptoms feel worse. I have taken cipro many times while on benzodiazepine and had no idea that they might interact. I do not recall any concerning symptoms. I did not take any antibiotics during or after withdrawal. So sorry about your experiences. What did the doctor say about the diarrhea.

 

Thank you for this. I’ve calmed down a bit. I’ve never been so scared in my life. I don’t even know why. The diarrhea was from colitis apparently. It’s all very new to me.

Link to comment
Share on other sites

Good to hear that it was nothing serious. We are all scared, symptoms are so scary it hard to believe that withdrawal can do this to us. You were really brave to go to the doctor! You did the right thing to got it sorted out.
Link to comment
Share on other sites

The flagyl affected me instantly. Within an hour of my first dose and then the severe symptoms just intensified with each dose. I was hospitalized after the fifth dose. In my experience you would already have been affected. But that is how my experience went. With the vanco, I had nothing right away, during or after.
Link to comment
Share on other sites

Stereo, when I have been affected by antibiotics, I usually have felt it in the first 2-3 hours.  Fingers crossed, knock on wood, but I think you might be in the clear, since it has been over 5 hours.  Hope you feel better! 
Link to comment
Share on other sites

Stereo, when I have been affected by antibiotics, I usually have felt it in the first 2-3 hours.  Fingers crossed, knock on wood, but I think you might be in the clear, since it has been over 5 hours.  Hope you feel better!

Thanks for the reply. I’ve had increased anxiety and a heart flutter that feels like early withdrawal but that’s all I’ve notice so far. Anxiety wise if feels like early withdrawal. I’ve heard that it can cause actual permanent damage. Does that mean I’ll never heal from benzo withdrawal now?

Link to comment
Share on other sites

I took Cipro several times during my taper until I read that it affects withdrawal. Symptoms flared a bit but they eased.What helped me was I didn't know it causes problems.But since you know about it causes you anxiety and may also just worsen the symptoms. Just take it easy and avoid it next time.
Link to comment
Share on other sites

From the Cipro I’ve had constant adrenaline surges and last night I was jolted awake through the night and was cold and shaking. Can someone explain if I have to heal from the Cipro effects on top of withdrawal or is withdrawal starting over?  Is this just a small setback?
Link to comment
Share on other sites

Sounds like typical benzo fly symptoms. When I took 2 doses of amoxicillin it gave me bad adrenaline surges. I deal often with chills and hot flashes still at 30 months off. Withdrawl is a weird process. Being anxious will make symptoms worse. Ive had waves just from stress.
Link to comment
Share on other sites

[08...]

I have taken Cipro several times and nothing happens to me not at all. and I am having a lot of symptoms left at 31 months off. I feel the same on Cipro as without Cipro.

I think the stress of getting setbacks from meds can cause w/d setbacks in itself. Stress is a trigger and also fear.

Just a thought  :angel:

Link to comment
Share on other sites

I took cipro for 5 days in January.  I didn’t know about the possible but rare  interactions.  I had no negative consequences.  It’s not an absolute that every person on benzos will have a problem with this.  You took one.  It’s done now.  Can’t un-take it.  You’re focusing on a thing that hasn’t happened.  You’re not having a reaction.  Try not to focus on negative outcomes.  That’s your anxiety talking.  Just continue with positive actions.  Don’t read horror stories.  They don’t help.  You have all the information you need about the rare chance of interactions.  It’s rare.  You’re ok. 
Link to comment
Share on other sites

×
×
  • Create New...